Get your Health question answered in 3 easy steps

147 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for chronic kidney disease

Answered by
Dr.
Dr. Ravi Bansal

Nephrologist

Practicing since :1996

Answered : 336 Questions

default
Posted on Wed, 20 Aug 2014 in Kidney Conditions
Question: I want suggestions from Nephrologist only. Reports are attached.

My problem is Doctor gave me no medicine to stop, prolong or to cure remaining CKD function. He gave me two tablets (Please check medicines in medicine section). Both these medicines have effect on kidney liver, etc and doctor told me that creatinine would go more higher with use of these medicines. But then these medicines would make it worst. (Don't you think so?).

1) Should I continue or stop these medications? Any other medicine recommended to help stop the progression. I have been on no oil, 5gm salt, vegetables, fruits and healthy diet and my cholesterol got down from 7.8 to 4.8 by just being on this diet.

2) I read articles on using Sodium Bicarbonate (Baking soda). Is it advisable in my case? If yes how to consume it and what amount?

3) I also read articles where they say cells/tissue got back with the help of Bone Marrow. How true medically is this?

4) Should I totally stop taking beans (Dals or limit the intake).

5) Can I use olive oil in cooking? If yes how much daily quantity.

6) Can I eat egg white, toffu?

7) Please provide me Diet Chart. It would really help things out.

8) Please provide any other suggestion, meditation etc.

doctor
Answered by Dr. Ravi Bansal 8 hours later
Brief Answer:
IgAN

Detailed Answer:
Hi XXXXXXX preet,

You have IgAN with CKD :

!) yes you have to continue the above medicines. Candesartan belongs to a group of medicines called angiotensin receptor blocker. It decreases protein loss in urine and controls progression of kidney disease it increases serum creatinine only initially and in a very small amount upto 10 to 20% of baseline value. so it is safe. But in some cases creatinine may keep on rising continuously, here you need to stop this medicine. So we need to do serum creatinine , and potassium level every 2 weeks initially to keep a track of things. To stop progression- good BP control and diet are most important.Your blood reports are not as bad as your kidney biopsy report. So thins seem to be in control.

2. Sodium bicarbonate is used to correct acidosis. it is more applicable for chronic interstitial nephritis patients. in your case it may not help but the need can be established by a test called Arterial blood gas, or by a venous bicarbonate level. then only the dose can be decided.

3. Bone marrow based therapies are not applicable for your disease they are only under research protocols.

4. No, don't stop dal. protein intake has to be 0.8gm/kg per day- dal paneer or any other protein substance. meat product contain lot of protein and should be avoided.

5. you can use olive oil. try to keep as less as possible.

6. yes you can eat egg white and tofoo. but again the protein from all sources should not exceed your daily recommended allowance.

7. for diet chart you have to meet dietitian but i can give you gross recommendation.- avoid juices and juicy fruits of all types . less salt. avoid non veg. vegetarian diet is OK. avoid salty things and any added table salt.

8. meditation , physical exercise routine barring weight exercises will definitely help you.

Stop feeling down all the time. gear up and back to life. the disease will fall into place and things will be fine . you need regular check-up with the doctor at least once every 2 months.

best wishes
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Ravi Bansal 41 hours later
Thanks
doctor
Answered by Dr. Ravi Bansal 7 hours later
Brief Answer:
Close discussion

Detailed Answer:
Thanks,

Please close discussion if satisfied
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  
Treatment/Therapy
Lab Tests
Medical Topics ,   ,  

Recent questions on  Cholesterol

doctor1 MD

5'6" 175lbs in great shape. I run and walk and weight train. my heart started to "stutter" about 4 or 5 days ago and is increasing in occurence. sometimes multiple stutters. 47 years old. no history of heart disease. low cholesterol levels. low blood pressure.

doctor1 MD

Hi, My ages is 41.Height is 5ft 8 inches.Weight is 67 kg. I dont have any medical history. No sugar . No B.P. No cholesterol. I ave hair loss of Male pattern baldness.From past 1 year i have a small cyst/lump on the center of head which has increased to 1 cm dia. Does not pain. How do i get it cured/removed?

doctor1 MD

i have dark nuckles, toes, knees and elbows. having done a bit of research i think its acanthosis. however having looked at the causes of acanthosis i.e obesity, high cholesterol, etc - i dont have any of them. i ve always had darkness around my nuckles, toes, etc. I would like to know if there is a cosmetic procedure which would fix it. Thank you i dont have any medical problems, i m 22.

doctor1 MD

Sir, My Urine report show Albumin present, Large number of puscells/HPF, Sugar Fasting is 80mg%, Post Parandial111mg%, Utric acid 49mg%, Cholestrol 191mg%. Total Cholestrol 191mg%, HDL 44MG%, Triglyceride 135mg%,LdL 120mg%.What does this report mean.

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong history of recurring clinical depression . Currently takes medication for depression and hypertension,...

doctor1 MD

Hi, Can you please check my blood, ecg and usg reports and let me know on which areas should I take care? Also, any suggestions on any specific diet to control the problem areas and medications if any?

doctor1 MD

My Mother has gone through the medical health check-up.I need your input over the attached reports.